Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 57, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 1997, 3:03 PM PDT for San Bernardino County, California. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1997, 3:03 PM PDT (22:03 UTC)
- Expired
- Sep 2, 1997, 5:00 PM PDT
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 022204 FFWLAS CAC027-071-022300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 303 PM PDT TUE SEP 2 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN EAST CALIFORNIA ...CENTRAL INYO COUNTY...NORTHWESTERN SAN BERNARDINO COUNTY AT 255 PM...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS EXTEDNING FROM CENTRAL INYO COUNTY SOUTHWEST INTO NORTHWEST SAN BERNARDINO COUNTY. AT 230 PM...THE CALIFORNIA HIGHWAY PATROL REPORTED FLASH FLOODING ALONG CALIFORNIA STATE HIGHWAY 136 BETWEEN LONE PINE AND STOVEPIPE WELLS IN INYO COUNTY. SEVERE THUNDERSTORMS WERE ALSO LOCATED OVER NORTHWEST SAN BERNADINO COUNTY BETWEEN BARSTOW AND RIDGECREST. MOVEMENT OF THE THUNDERSTORMS WAS TO THE NORTHEAST AT 15 TO 20 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEFK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:07 PM PDT, 56 minutes earlier.
Area forecast discussion, Sep 2, 2:07 PM PDT, 56 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT TUE SEP 2 1997 RADAR AND STLT BOTH INDICATE MOST OF FCST AREA CONVECTION-FREE WITH EXCEPTION OF ERN SLOPES OF SIERRA NEVADA. SEVERAL FACTORS LIKELY INHIBITING T-STORM DEVELOPMENT THIS AFTERNOON. TEMPS AT 21Z STILL ONLY IN LOWER 80S OVER SRN NV WHICH IS STILL WELL BELOW CONVECTIVE TEMPS. RAINFALL FROM LAST NIGHT ALSO LIKELY STABILIZED LOWER LAYERS TO SOME DEGREE AND CAPPING INVERSION AT 6OO MB ALSO A FACTOR. WITH ALL THAT SAID...WILL TRIM PRECIP CHANCE A CATEGORY OR TWO FOR TONIGHT INTO ISOLD OR SCT. ALL MDLS SHOW LITTLE CHG FOR THE NEXT FEW DAYS WITH FCST AREA REMAINING UNDER A MOIST SOUTHEAST FLOW WITH UNSTBL CONDS CONTINUING WITH FCST LI VALUES IN THE 0 TO -2 CATEGORY. THEREFORE...WILL CONTINUE BROAD-BRUSH APPROACH WITH SCT POPS FOR MOST AREAS THROUGH THU. LONGER RANGE MDLS CONTINUE TO BRING TROUGH ALONG WEST COAST OVER THE WEEKEND WHICH SHOULD BRING A DRIER SOUTHWEST FLOW THEREBY CUTTING OFF T-STORMS CHANCES. LAS 2332. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:50 PM PDT | Flash Flood Warning | VEF | San Bernardino | 115 min |
| Sep 2, 3:03 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Sep 2, 3:03 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 117 min |
| Sep 2, 3:03 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 117 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.